MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/13/2024, it was reported by a distributor via (b)(4) that ar-13999mf fastpass scorpion was difficult to fire the scorpion needle when passing suture through dermal graft and (1) ar-13995n multifire scorpion needle tip broke along with (2) ar-13999hdn hd scorpion needle with megaloader.All tips of the broken needles were retrieved.A new scorpion was opened/loaded with an hd needle, and the surgery could continue and be completed successfully.This was discovered during a scr procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force being used during the firing of the needle.

Brand Name
HD SCORPION NEEDLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18991218
Report Number1220246-2024-01702
Device Sequence Number3089167
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public00888867374003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE
Device Catalogue NumberAR-13999HDN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown